Most doctors recommend switching to wellbutrin, or at least decreasing the dose of Zoloft while adding wellbutrin.
I too have been on zoloft (approx 1 year), and have diminished sex drive. This is an unfortunate side effect, but I agree that the medication does wonders for anxiety. What dosage does your husband take? (I'm on 50 mg), and does his doctor plan on having him come off the meds any time soon?
He is on 100 mg and doesn't plan to go off it.
Zoloft has a significant influence on sexual activity, as do other SSRIs. Unfortunately, SSRI's like Zoloft are too broad, and elliminate symptoms that we DO need (SEX DRIVE). I'm 22 years old, and have been taking 100MG of the Zoloft since January. I have off and on days as far as sex drive is concerned. Doc told me that because of young age, the body tends to compensate for the SSRI altercations and adjusts to it overtime, which I'm starting to feel. I don't see this happening after 2 years though. Talk to your doc about Wellbutrin. If its depression thats being treated, he will probably be fine with it. However, Wellbutrin was not mainly indicated for the treatment of Anxiety/Panic disorder, thought it still does help subside it.
Talk to your doc about this. And if your husband hasn't yet tried talk theropy, nows a good time. Finding the core(s) of the problem, and soon a solution is a more effective weapon against anxiety and depression. It is a lengthy, but effective tool to burn out day-to-day stress and abnormal feelings, thought it may not occur to you what is actually happening, and that everything is fine. Took me a while to figure that out. Good luck!
Yeah I too was on 100mg of Zoloft and had lack of sex drive, unfortunately I'm 17 when my hormones are suppose to be raging, but I rather have lack of sex drive then lack of serotonin for depression if you get what I'm saying. Plus it's the only medication I could take without worrying about side effects.
Did you know that the use of anti-depressants in people under 18 has been strongly linked to suicide sdc?? You don't sound suicidal, and that means you're probably ok with zoloft, but you are a very typical cocky 17 yr old male to say "it's the only med. I can take without worrying about it's side effects".
If I were you, I'd be inclined to make myself aware of the potential side effects of ANY medication prescribed to me. You are not as immortal as your obviously raging hormones would have you think!
And now I will respond to 19071907:
My husband has just started 100mg of zoloft today. Your words strike fear in my heart! Loss of a sex drive ... we can't have that! Intimacy is very important and women need to feel as though they can arouse thier husbands or we tend to take it personally, even if we know it's the meds. If you find a solution to this problem, could you post it for me?? Even if it comes months after this post. I would love to know how to handle that problem if it arises in my life!!! THANX
just been thinking and I really don't mind if my husband looses his sex drive anymore. That hasn't happened yet, but I'll deal with it if it does. Cross that bridge when we get to it.
If it's not a problem for him, then it wont be a problem for me.
I'm more concerned now with keeping the lines of communication open between us. I don't want him to be affraid of my reaction to anything, especially something like that. I want him to know I love him, and will be true always, even if he was in a coma.
Aint love grand???